Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 17, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 24, 2005, 9:13 AM CDT for 5 counties in Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2005, 9:13 AM CDT (14:13 UTC)
- Expired
- Sep 24, 2005, 1:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Angelina County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 10:30 AM CDT | FLASH FLOOD | Center, TX | FLOODING ALONG HWY 96 JUST SOUTH OF CENTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 77 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 241418
FFWSHV
TXC005-347-403-405-419-241815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 AM CDT SAT SEP 24 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS
NACOGDOCHES COUNTY IN EASTERN TEXAS
SABINE COUNTY IN EASTERN TEXAS
SAN AUGUSTINE COUNTY IN EASTERN TEXAS
SHELBY COUNTY IN EASTERN TEXAS
* UNTIL 115 PM CDT
* AT 913 AM CDT...HURRICANE RITA CONTINUED TO MOVE NORTHWARD INTO
DEEP EAST TEXAS...PRODUCING VERY HEAVY RAINFALL AMOUNTS. REPORTS OF
WIDESPREAD THREE TO FIVE INCHES OF RAIN HAVE BEEN REPORTED ACROSS
THE WARNED AREA THIS MORNING. THE HEAVIEST RAINFALL SHOULD REMAIN
ALONG AND JUST TO THE EAST OF THE CENTER OF CIRCULATION...WHICH IS
EXPECTED TO MOVE THROUGH EAST CENTRAL TEXAS THROUGH THIS AFTERNOON.
ADDITIONAL RAINFALL AMOUNTS OF 4 TO 8 INCHES WILL BE POSSIBLE ACROSS
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIMPSON...
TENAHA...SAN AUGUSTINE...NACOGDOCHES...HEMPHILL AND CENTER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS
NACOGDOCHES COUNTY IN EASTERN TEXAS
SABINE COUNTY IN EASTERN TEXAS
SAN AUGUSTINE COUNTY IN EASTERN TEXAS
SHELBY COUNTY IN EASTERN TEXAS
UNTIL 115 PM CDT.
LAT...LON 3116 9474 3139 9493 3148 9493 3153 9488
3162 9493 3181 9492 3180 9442 3195 9442
3196 9404 3177 9387 3153 9385 3122 9365
3107 9438
$$1 follow-up statement
000
WGUS74 KSHV 241622
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT SAT SEP 24 2005
TXC005-347-403-405-419-241815-
SHELBY TX-NACOGDOCHES TX-SAN AUGUSTINE TX-SABINE TX-ANGELINA TX-
1115 AM CDT SAT SEP 24 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 115 PM CDT FOR ANGELINA...
SABINE...SAN AUGUSTINE...NACOGDOCHES AND SHELBY COUNTIES...
EXCESSIVE HEAVY RAINFALL CONTINUES TO FALL ACROSS EAST CENTRAL
TEXAS...MAINLY TO THE NORTH AND WEST OF THE CENTER OF CIRCULATION
ASSOCIATED WITH TROPICAL STORM RITA. THE STORM CENTER WILL CONTINUE
TO MOVE NORTHWARD ACROSS EXTREME EAST CENTRAL TEXAS THROUGHOUT THE
DAY. DOPPLER RADAR ESTIMATES THAT WIDESPREAD FOUR TO SIX INCHES OF
RAINFALL HAS FALLEN ACROSS THE WARNED AREA...WITH ISOLATED 10 TO 12
INCH AMOUNTS NEAR THE SAM RAYBURN RESERVOIR ACROSS EXTREME EASTERN
ANGELINA...SOUTHERN SAN AUGUSTINE...AND WESTERN SABINE COUNTY TEXAS.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE
ACROSS THE WARNED AREA THROUGH EARLY AFTERNOON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIMPSON...
TENAHA...NACOGDOCHES...CENTER AND SAN AUGUSTINE
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3116 9474 3139 9493 3148 9493 3153 9488
3162 9493 3181 9492 3180 9442 3195 9442
3196 9404 3177 9387 3153 9385 3122 9365
3107 9438
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 6:42 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 24, 6:42 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 AM CDT SAT SEP 24 2005
.UPDATE...
I UPDATED THE ZONES TO ISSUE AN INLAND HURRICANE WARNING FOR
ANGELINA...NACOGDOCHES...SABINE AND SAN AUGUSTINE COUNTIES
IN EAST TEXAS...AS RITA WAS MOVING A LITTLE FASTER AND STRONGER
WINDS ARE EXPECTED TO SPREAD FARTHER INLAND. TORNADO WATCH HAS
ALSO BEEN ISSUED FOR PORTIONS OF EAST TEXAS AND NORTHWEST LOUISIANA.
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
MILLER.
LA...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...LA SALLE...WEBSTER...AND
WINN.
LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES:
CALDWELL...CLAIBORNE...JACKSON...LINCOLN...OUACHITA...AND
UNION LA.
INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT SUNDAY FOR THE
FOLLOWING ZONES: DE SOTO...GRANT...NATCHITOCHES...RED
RIVER...AND SABINE LA.
OK...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED
RIVER...AND TITUS.
WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
GREGG...HARRISON...MARION...SMITH...UPSHUR...AND WOOD.
INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT SUNDAY FOR THE
FOLLOWING ZONES: CHEROKEE...PANOLA...RUSK...AND SHELBY.
INLAND HURRICANE WARNING UNTIL 2 PM SATURDAY FOR THE FOLLOWING
ZONES: ANGELINA...NACOGDOCHES...SABINE TX...AND SAN
AUGUSTINE.
INLAND TROPICAL STORM WARNING FROM 2 PM SATURDAY TO MIDNIGHT
SUNDAY FOR THE FOLLOWING ZONES:
ANGELINA...NACOGDOCHES...SABINE TX...AND SAN AUGUSTINE.
&&
04Hazardous weather outlook, Sep 24, 5:32 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 532 AM CDT SAT SEP 24 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 532 AM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN INLAND HURRICANE WARNING IS IN EFFECT TODAY FOR ANGELINA... NACOGDOCHES...SAN AUGUSTINE AND SABINE COUNTIES IN EAST CENTRAL TEXAS. IN THESE COUNTIES...YOU CAN EXPECT SUSTAINED WINDS OF 75 TO 85 MPH...MAINLY THROUGH EARLY THIS AFTERNOON. AN INLAND TROPICAL STORM WARNING REMAINS IN EFFECT TODAY AND TONIGHT FOR PORTIONS OF NORTHEAST TEXAS AND NORTH LOUISIANA. THE WARNING IS GENERALLY ALONG AND TO THE SOUTH OF A LINE FROM JACKSONVILLE TEXAS TO HENDERSON AND CARTHAGE TEXAS TO COUSHATTA AND MONTGOMERY LOUISIANA. WINDS OF 40 TO 60 MPH...WITH GUSTS TO 65 TO 85 MPH CAN BE EXPECTED. ISOLATED TORNADOES WILL ALSO BE POSSIBLE ACROSS NORTHEAST TEXAS AND NORTH LOUISIANA...TODAY AND TONIGHT. IN ADDITION A FLASH FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT FOR NORTHEAST TEXAS... NORTH LOUISIANA AND MILLER COUNTY IN SOUTHWEST ARKANSAS. RAIN TOTALS TODAY AND TONIGHT WILL BE BETWEEN 6 AND 12 INCHES. FLOODING CAN BE EXPECTED. THE STRONG WINDS WILL DOWN TREES AND POWER LINES AND POWER OUTAGES WILL OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TORNADOES CAN BE EXPECTED ACROSS THE REGION ON SUNDAY ASSOCIATED WITH REMNANTS OF RITA. HEAVY RAINS WILL CONTINUE SUNDAY THROUGH MONDAY NIGHT. ISOLATED RAINFALL TOTALS OF 15 TO 20 INCHES CAN BE EXPECTED OVER NORTH LOUISIANA AND EAST TEXAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Sep 24, 3:35 AM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 335 AM CDT SAT SEP 24 2005 LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-241035- ANGELINA-BIENVILLE-BOSSIER-CADDO-CALDWELL-CHEROKEE-CLAIBORNE-DE SOTO- GRANT-GREGG-HARRISON-JACKSON-LA SALLE-LINCOLN-MARION-NACOGDOCHES- NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SHELBY-SMITH-UNION LA-UPSHUR-WEBSTER-WINN-WOOD- 335 AM CDT SAT SEP 24 2005 ...DANGEROUS HURRICANE RITA MAKING LANDFALL ALONG THE TEXAS AND LOUISIANA STATE LINE... THE EYE OF HURRICANE RITA MAKING LANDFALL WILL MARK THE BEGINNING OF DETERIORATING WEATHER CONDITIONS ACROSS NORTHERN LOUISIANA AND NORTHEAST TEXAS. SO FAR...RECENT INCREASES IN WINDS OVER THE EAST TEXAS LAKES AREA...AND ADJACENT PORTIONS OF CENTRAL LOUISIANA... HAVE RESULTED IN ISOLATED AREAS OF DOWNED TREES AND POWER LINES... REPORTED BY LAW ENFORCEMENT SOURCES. AS THESE STRONG WINDS CONTINUE TO INCREASE AND SPREAD NORTHWARD...DAMAGING WINDS ARE EXPECTED TO EXPAND NORTHWARD. IN ADDITION TO WIDESPREAD STRONG WINDS...A FEW TORNADOS ARE POSSIBLE...WHICH COULD RESULT IN ISOLATED AREAS OF EVEN MORE SIGNIFICANT DAMAGE. HEAVY RAINFALL WILL ACCOMPANY RITA AS SHE MOVES INLAND AND GRADUALLY WEAKENS...WITH TOTALS BETWEEN 6 AND 12 INCHES OVER THE EAST TEXAS LAKES AND TOLEDO BEND AREA OF WESTERN LOUISIANA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. RAINFALL AMOUNTS OF ONE TO TWO INCHES HAS ALREADY OCCURRED ACROSS AREAS...MAINLY ALONG AND SOUTH OF A LUFKIN TO SAN AUGUSTINE TEXAS...TO MANY TO NATCHITOCHES TO JENA LOUISIANA. STATE AND LOCAL EMERGENCY MANAGERS...LAW ENFORCEMENT AGENCIES...AND CITY PLANNERS SHOULD CLOSELY MONITOR THE PROGRESS OF THIS SYSTEM.
Local storm report, Sep 24, 7:27 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 AM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TROPICAL STORM HUNTINGTON 31.28N 94.58W
09/24/2005 ANGELINA TX LAW ENFORCEMENT
ROOFS OFF OF HOMES...NUMEROUS LARGE TREES AND POWERLINES
DOWNED THROUGHOUT THE COUNTY. WIND DAMAGE DUE TO THE
NORTHERN EYEWALL WINDS ASSOCIATED WITH HURRICANE RITA.
0720 AM TROPICAL STORM HEMPHILL 31.34N 93.85W
09/24/2005 SABINE TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWNED THROUGHOUT THE
ENTIRE COUNTY. WINDS ASSOCIATED WITH THE NORTHERN EYEWALL
OF HURRICANE RITA.
0720 AM TROPICAL STORM SAN AUGUSTINE 31.53N 94.11W
09/24/2005 SAN AUGUSTINE TX LAW ENFORCEMENT
ROOFS OFF HOMES. REPORTS OF HOMES MOVED OFF THEIR BLOCKS.
NUMEROUS TREES AND POWERLINES DOWNED THROUGHOUT THE
ENTIRE COUNTY. WINDS ASSOCIATED WITH THE NORTHERN EYEWALL
OF HURRICANE RITA.
&&
MBERRYLocal storm report, Sep 24, 8:00 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 AM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TROPICAL STORM MANY 31.57N 93.47W
09/24/2005 SABINE LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN THROUGH OUT THE
COUNTY...SOME ON HOUSES AND ACROSS MANY ROADS AND A
RAILROAD TRACK NEAR FLORIEN
0740 AM TROPICAL STORM MANY 31.57N 93.47W
09/24/2005 SABINE LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN THROUGH OUT THE
PARISH. MANY TREES DOWN ON HOUSES AND ACROSS ROADS. SOME
TREES DOWN ACROSS A RAILROAD TRACK NEAR FLORIEN. WINDS
ASSOICATED WITH HURRICANE RITA.
0740 AM TROPICAL STORM NACOGDOCHES 31.61N 94.65W
09/24/2005 NACOGDOCHES TX LAW ENFORCEMENT
TREES AND POWER LINES DOWN THROUGH OUT THE COUNTY. WINDS
ASSOICATED WITH HURRICANE RITA.
&&
WINDS ASSOCIATED WITH HURRICANE RITALocal storm report, Sep 24, 8:00 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 AM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TROPICAL STORM MANY 31.57N 93.47W
09/24/2005 SABINE LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN THROUGH OUT THE
PARISH. MANY TREES DOWN ON HOUSES AND ACROSS ROADS. SOME
TREES DOWN ACROSS A RAILROAD TRACK NEAR FLORIEN. WINDS
ASSOICATED WITH HURRICANE RITA.
0740 AM TROPICAL STORM NACOGDOCHES 31.61N 94.65W
09/24/2005 NACOGDOCHES TX LAW ENFORCEMENT
TREES AND POWER LINES DOWN THROUGH OUT THE COUNTY. WINDS
ASSOICATED WITH HURRICANE RITA.
&&The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:02 AM CDT | Tornado Warning | SHV | Angelina, Sabine, San Augustine | 58 min |
| Sep 24, 7:54 AM CDT | Tornado Warning | SHV | Angelina, Sabine, San Augustine | 66 min |
| Sep 24, 8:50 AM CDT | Tornado Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 70 min |
| Sep 24, 9:54 AM CDT | Tornado Warning | SHV | Sabine, San Augustine | 66 min |
| Sep 24, 10:57 AM CDT | Flash Flood Warning | SHV | Panola | 4 hr |
| Sep 24, 1:08 PM CDT | Flash Flood Warning | SHV | Shelby | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.